Remicade Side Effects

I am debating how frank to be in this blog.  My goal was to share everything, no matter how scary, embarrassing or how whiny I may sound, yet I tend to be rather private about my health.

Today I had a long six hour infusion.  I get an allergic reaction to Remicade of severe itching.  My eyeballs even itch.  As a precaution they give me a couple antihistamine meds before hand, and then again half way through when the itching starts up inspite of the premeds.  They would normally have stopped the Remicade because of it, but there aren’t many more options out there for me at this time and it seems to be working.  Today as another precaution they ran the infusion through a pump rather than a drip and stopped it a few times to add some bags of saline to thin it out.  Still over five hours later I am still itching, inspite of being maxed out on antihistamines. 

Lately I have been suffering for a deep depression, and I have been very hesitant to share it with any, as I don’t really want to talk about it, and find it embarrassing, as I feel week not to be able to control my emotions.  I have seen a doctor and she seems to think it has some relation to both real events happening in my life and perimenopause.  I thought tonight to see if it might be a side effect of the Remicade.  I didn’t find it, but I did find something else.

Under side effects listed by the makers of Remicade it said if you have night sweats or loss of appetite to call a doctor immediately.  I have had horrible night sweats the last few months, I mistakenly thought they were the same thing as hot flashes and attributed it to menopause but have since learned the difference. It can still of course be menopause.  I have also had an extreme loss of appetite.  If you know me you know I am a compulsive over eater and love food more than nearly any other pleasure.  I have had to force myself to eat, even my favorite foods.  Yesterday I was taken to a gourmet lunch and ate just a few bites, so I ordered my main guilty pleasure on the way home from a hike last night, Mc Donalds fries, and just ate a few before I felt full and uninterested.  I didn’t mind or worry much, as I am heavy enough to not mind losing a few dress sizes, but now that I see its a serious side effect of Remicade I am worried.  I also seem to have lumps under my arm pits.

I have an endoscope tomorrow that is also stressing me out, and on top of that the depression, and my Rheumatologist is out of town.  I guess if I feel up to it after the Endscope tomorrow I will call my primary care doctor as well. 

Has anyone else on Remicade had these symptoms?

Advertisements

Leave a comment

Filed under Uncategorized

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s